MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTIFLO HEMOSTASIS CATHETER; ENDOSCOPE AND/OR ACCESSORIES

BOSTON SCIENTIFIC CORPORATION OPTIFLO HEMOSTASIS CATHETER; ENDOSCOPE AND/OR ACCESSORIES
Model Number M00511751
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Needle Stick/Puncture (2462); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an optiflo hemostasis catheter was used in the colon during an enteric polyp excision procedure performed on (b)(6) 2020.According to the complainant, during withdrawal, the needle was retracted abnormally and part of the needle tip was exposed, which pricked the finger of the medical staff.The patient was found positive for hepatitis b and the medical staff immediately injected immunoglobulin for emergency treatment.The procedure was completed with another optiflo hemostasis catheter.There were no patient complications reported as a result of this event.The patients condition following the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6).Block h6: patient code e2010 is being used to capture the reportable issue of the needle tip was exposed which pricked the finger of the medical staff.Block h10: investigation results: the returned optiflo hemostasis catheter was analyzed, a visual evaluation was performed and no damages or additional defects were found.A functional evaluation noted that the needle extended and retracted at the moment to activate the handle.Based on all available information and the condition of the returned device, most likely an inadequate interaction between the user and device could have caused the needle to not fully retract into the sheath leading into the user pricking their finger.The investigation concluded the most probable cause is unintended use error.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.

Brand Name
OPTIFLO HEMOSTASIS CATHETER
Common Device Name
ENDOSCOPE AND/OR ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10951734
Report Number3005099803-2020-05839
Device Sequence Number16865147
Product Code KOG
UDI-Device Identifier08714729145264
UDI-Public08714729145264
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K953338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2022
Device Model NumberM00511751
Device Catalogue Number1175
Device Lot Number0005925591
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2020
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer02/18/2021
Initial Report FDA Received Date12/05/2020
Supplement Report FDA Received Date03/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient Weight65